Mar 1, 1992

Anaphylactic shock with ventricular fibrillation induced by chlorhexidine

Masui. The Japanese journal of anesthesiology
I HarukuniH Naito

Abstract

We experienced a case in which a 66 year-old male patient developed anaphylactic shock followed by ventricular fibrillation, possibly due to intravenous aspiration of chlorhexidine used for topical application when right internal jugular vein was punctured. He was successfully resuscitated without any sequelae. Although lymphocyte transformation test failed to identify the specific allergen, IgE antibodies against chlorhexidine in the patient's serum were detected by radioallergosorbent technique. Chlorhexidine is an extensively used antiseptic, but there have been many reports regarding severe adverse reactions associated with its use. Chlorhexidine does not seem to be a safe antiseptic.

  • References
  • Citations

References

  • We're still populating references for this paper, please check back later.
  • References
  • Citations

Citations

  • This paper may not have been cited yet.

Mentioned in this Paper

Ventricular Fibrillation
Right Internal Jugular Vein
Allergens
Chlorhexidine
Anti-Infective Agents, Local
Allergen (brand of diphenylpyraline)
Pulmonary Aspiration
Anaphylaxis
Antiseptic [EPC]
Allergen (brand of antipyrine/benzocaine)

About this Paper

Related Feeds

Arrhythmia

Arrhythmias are abnormalities in heart rhythms, which can be either too fast or too slow. They can result from abnormalities of the initiation of an impulse or impulse conduction or a combination of both. Here is the latest research on arrhythmias.

Anaphylaxis

Anaphylaxis is a serious allergic reaction that is rapid in onset and may cause death.